Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Heavy menstrual bleeding. Taken gynae cvp & stylate that decreased bleeding, now advised regestrone. Will this cause side effects?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
i m 44 yrs. old since last month i am suffering from heavy menses. i was first given gynae cvp n stylate 500mg for 8 days but bleeding has still not stopped but it has decreased now my dr has asked me to take regestrome 5mg thrice a day for next 21 days. r there any side effects of this treatment?
Posted Sun, 24 Jun 2012 in Menstruation and Miscarriage
Answered by Dr. Jasvinder Singh 2 hours later
Thanks for posting your query.

Regesterone contains norethisterone which is often used to treat premenstrual syndrome, painful periods, abnormal heavy bleeding, irregular periods, menopausal syndrome (in combination with oestrogen), or to postpone a period.

Regestrone can cause side effects such as headache, mood swings, nausea, vomiting, dizziness, weight gain or loss, acne, change in menstrual flow, and sleeplessness. You may also experience irregular periods, spotting or prolonged bleeding. This is normal and should get better with time as you continue to take the medicine.

You should follow your doctor’s advise and take the tablets as prescribed. If any of these side effects occur then you may consult your doctor and get the treatment changed.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Please accept my answer in case you have no follow up query.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor